SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Tsatsakis AM, Aguridakis P, Michalodimitrakis MN, Tsakalov AK, Alegakis AK, Koumantakis E, Troulakis G. Vet. Hum. Toxico. 1996; 38(2): 101-107.

Affiliation

Laboratory of Toxicology, School of Medicine, University of Crete, Greece.

Copyright

(Copyright © 1996, American College of Veterinary Toxicologists)

DOI

unavailable

PMID

8693683

Abstract

Nine human acute poisonings due to intentional ingestion of organophosphorous pesticides are presented. Six of the victims died. Six patients were treated in the Intensive Care Unit (ICU) from 34 h to 45 d, while 3 were found dead by relatives. Two of the patients treated in the ICU fully recovered after 15 and 24 d while the third survivor developed delayed neuropathy. Organophosphate blood levels were determined on admission and during therapy, and in 1 case atropine and pralidoxime levels were also detected. Significant fluctuations of the plasma cholinesterase activity were observed during therapy. Postmortem analysis revealed higher levels of pesticides in organs (eg 23.1 micrograms fenthion/g kidney) and in fat (135.2 micrograms fenthion/g) than in blood (eg 4.8 micrograms fenthion/ml) and vitreous humor. Considerable pesticide was measured in testis (eg 5.8 micrograms fenthion/g, 0.8 micrograms methidathion/g) and uterus (170.5 micrograms malathion/g). Extracorporeal decontamination to enhance pesticide elimination is a therapeutic challenge.


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print